1 doctor weighed in:
I have had my period for 3 months going and I have the mirena (levonorgestrel) is that normal it doesn't stop at all?
1 doctor weighed in

Dr. David Finke
Obstetrics & Gynecology
In brief: Not usual, but
It is very common to get irregular bleeding during the first 3 months after Mirena (levonorgestrel) iud insertion.
I usually counsel my patients to hang in there and it will or should get better soon. An ultrasound may be helpful to confirm proper placement. Periods should be regular and much lighter within 3-6 months.

In brief: Not usual, but
It is very common to get irregular bleeding during the first 3 months after Mirena (levonorgestrel) iud insertion.
I usually counsel my patients to hang in there and it will or should get better soon. An ultrasound may be helpful to confirm proper placement. Periods should be regular and much lighter within 3-6 months.
Dr. David Finke
Dr. David Finke
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors